| Model Number |
H74939407S0 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/14/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on an image received from the distributor on july 5, 2023, revealing a fracture of the core wire material.The device was not received for analysis at the time of this report; therefore, no physical analysis of the product could be performed.The image provided by the distributor presented a fracture of the core wire and stretched coil wraps at an unknown distance from the distal tip.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this productt he operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use (dfu): 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over thesafari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.Never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.At this time, itis not possible to assign a definitive root cause for the event as reported.If any further relevant information is received, a follow up medwatch report will be submitted.
Event or Problem Description
The consultant stated the wire did not feel right' and when the wire came out it had disintegrated - the spiral cover had started to come off.Additional information provided 5 july 2023: please request confirmation on when the issue occurred? when the wire was removed from the dispenser it looked fine.Type of procedure? tavi.What is meant by "and when the wire came out it had disintegrated"? the wire uncoiled' upon removing it from the delivery system of the valve (post deployment), tip intact but unravelling.The external coiling was the only thing supporting the distal tip of the wire.Did the issue occur during removal of the safari2 guidewire from the dispenser hoop? the damage was not noted on removal from the hoop, as it went straight into the catheter (looked intact).Was there any damage noted to the guidewire upon remove from the packaging (prior to use)? no damage was noted on upon removal of the packaging.How was the guidewire removed from the dispenser hoop? taken from packaging, stopper removed, straightener advanced to distal end of wire, given to consultant.Where on the wire did it not feel right'? the wire was intact at start, upon usage in the patient the consultant stated it did not feel right' at this point the wire was in use inside the patient.How was the procedure(s) completed? (i.E.Was the same device exchanged for another of the same, different device, etc.)? the procedure was completed with the wire, asked consultant if they wanted a new one, declined.
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each safari2 275cm sml crv 1pk ; returned coiled, loose without dispenser assembly and j-straightener and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The images provided by the distributor presented a fracture of the core wire and stretched coil wraps at an unknown distance from the distal tip.The specimen presented a ductile, tensile overload of the core wire an unknown distance from the distal tip weld mass with concurrent stretched coil damage of approximately 42.5 cm from the distal tip.Specimen also presented kink/bend damage at 165.5cm and 265cm from the formed distal curve.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the device instructions for use (dfu): 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: · when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.· exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.· never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.